MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BLU SELECT SUCTIONAID CUFFED; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX BLU SELECT SUCTIONAID CUFFED; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/870/090
Medical Device Problem Codes Component Incompatible (1108); Inflation Problem (1310); Gas/Air Leak (2946)
Health Effect - Clinical Codes Aspiration Pneumonitis (4455); Insufficient Information (4580)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the health professional experienced issues during use with a patient.The issues include the malfunctioning of the subglottic suction valve on the newly inserted tracheostomy tube.Additionally, the cuff of the tracheostomy tube exhibited immediate leakage after insertion, "prompting the need for multiple tube changes".This situation is of particular concern as the patient undergoing these changes is at high risk of aspiration.An unused sample from the same lot is available for investigation.The event has affected the patient care and a medical intervention was necessary.Description of the medical intervention: the client stated only "tk change, survey of laboratory parameters, and antibiosis".The event has occurred in hospital.It is unknown if there was an injury or not."4 or 5 samples are affected.However only one sample of the same lot number is available for investigation." products were affected during 01-nov-2023 and 14-nov-2023, therefore no exact dates could be provided.A1: one patient, and five product malfunctions were reported.(b)(6) both represent the same patient.This is the first malfunction report for the related complaints.
 
Additional Manufacturer Narrative
Other text: d3, g1, and g2 email is: (b)(6).Device evaluation: one unused sample in it's original packaging was received for investigation.Under visual inspection the sample appeared to be in good condition.Inflation testing was repeated on the received sample.It was confirmed that after 12 hours the cuff was still fully inflated.The suction line was visually inspected.No damage nor deformation was observed.Using a syringe connected to the blue connector, suction was checked.No issue was found.The vacuum control valve was visually inspected.No nonconformity was found.Based on results of testing the reported failures were not observed.No trend of similar customer complaints was identified.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.No action taken.
 
Additional Manufacturer Narrative
Udi related data quality updates only.

Brand Name
PORTEX BLU SELECT SUCTIONAID CUFFED
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18321024
Report Number3012307300-2023-11018
Device Sequence Number7438380
Product Code BTO
UDI-Device Identifier15019517076240
UDI-Public(01)15019517076240(11)221122(17)271026(10)4303381
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/870/090
Device Catalogue Number101/870/090CZ
Device Lot Number4303381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown